MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-25
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Device Dislodged or Dislocated (2923); Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the distal protective sleeve, marker coil and pusher rod of the stent kinked and were left inside the patient¿s body.A flow diverter was deployed to treat the aneurysm.The device opened normally and the pusher rod was retrieved smoothly, with no resistance detected.However, during distal vessel angiography with the phenom 27 stent microcatheter, it was discovered that the distal protective sleeve and marker coil had been dislodged into the distal vessel and remained inside the patient¿s body, unable to be retrieved.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).The patient was conscious on the day of the procedure but showed symptoms of cerebral infarction the following day.Further examination is currently being conducted.The patient was undergoing surgery for deployment of the flow diverter for a saccular, unruptured aneurysm of the left middle cerebral artery with a max diameter of 15.64mm and a 12.58mm neck diameter.Landing zone: distal: 2.1mm and proximal: 2.82mm.It was noted the patient's vessel tortuosity was normal.Access vessel was the femoral artery puncture.Dapt (dual antiplatelet treatment) administered.Pru (p2y12 reaction unit) level was normal.The angiographic result post procedure showed aneurysm of the inferior trunk of the left middle cerebral artery.It was additionally reported that during surgery for a cerebral aneurysm, the flow-diverting stent was deployed normally, but the de livery wire broke and remained in the patient's cerebral vessel.The patient subsequently received medical treatment, and their condition was good with no adverse reactions observed at present.The cause was believed to be due to a product quality problem.
 
Additional Manufacturer Narrative
H6: following the information previously received fdd code a0510, no longer applies to this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The patient is currently recovering well from the procedure, with only mild aphasia present; all other conditions are good.The symptoms of cerebral infarction have improved following postoperative pharmacological treatment.Regarding vascular access, the vessel diameter was measured at 2.1 mm at the distal end and 2.82 mm at the proximal end.The cause of the event was identified as a fracture of the distal development coil at the tip of the pipeline push rod, which broke off and was left inside the patient.No significant resistance was encountered by the operator when retrieving the push rod with the microcatheter.Upon inspection, a fracture of the distal development guidewire of the pipeline was observed; no kinking, stretching, or separation was noted.There was no migration of the device, and the pipeline stent was successfully deployed at the intended location and opened normally.No additional devices or interventions were required for the broken or dislodged parts left in the patient, as they had reached beyond the m2 segment and the vessel was too small for further manipulation.
 
Additional Manufacturer Narrative
H2: product analysis ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F ¿as found condition: the pipeline flex shield pushiwre and phenom 27 catheter were returned for analysis within shipping box; within plastic bio- pouches.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.However, the pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the pushwire was found to be bent at ~78.3cm, ~99.4cm, and ~125.5cm from proximal end.In addition, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No damage was found with pads.The tip coil and dps sleeves were not returned for analysis as they were left inside the patient¿s body.No flash or voids molded were observed in the hub.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue; however, the resistance observed at the damaged locations.The broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the device analysis and reported information, the customer¿s report of pushwire break/separation was confirmed, as the pipeline flex shield pushwire was found to be separated/broken proximal to the dps sleeve.Per the sem result, the broken end exhibits evidence of corrosion pitting.Due to material loss from corrosion pitting, the overall failure mode was unable to be determined.Therefore, the root cause could not be determined at this time.Possible causes of the pushwire break/separation include vessel tortuosity, over manipulation, high force use, resistance during delivery/retrieval, or user resheaths more than 2 times.The customer reported that the vessel tortuosity was normal and no resistance was reported during delivery/retrieval, ruling these factors out as potential causes.Information regarding if the device was resheathed more than 2 times was not reported.Additionally, the returned pipeline flex pushwire was found to be damaged.However, the root cause of the damage could not be determined.The customer¿s report of pipeline damage could not be confirmed, as the braid, sleeves, and tip coil were not returned.The root cause could not be determined.H6: updated codes according to device analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23923984
Report Number2029214-2025-02697
Device Sequence Number9295828
Product Code OUT
UDI-Device Identifier00763000284190
UDI-Public(01)00763000284190(17)270716(10)B760187
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-25
Device Catalogue NumberPED2-350-25
Device Lot NumberB760187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/05/2026
02/10/2026
02/10/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/27/2026
02/10/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale